Journal of Symplectic Geometry
Volume 18 (2020)
The relative Gromov width of Lagrangian cobordisms between Legendrians
Pages: 217 – 250
We obtain upper and lower bounds for the relative Gromov width of Lagrangian cobordisms between Legendrian submanifolds. Upper bounds arise from the existence of $J$-holomorphic disks with boundary on the Lagrangian cobordism that pass through the center of a given symplectically embedded ball. The areas of these disks—and hence the sizes of these balls—are controlled by a real-valued fundamental capacity, a quantity derived from the algebraic structure of filtered linearized Legendrian Contact Homology of the Legendrian at the top of the cobordism. Lower bounds come from explicit constructions that use neighborhoods of Reeb chords in the Legendrian ends. We also study relationships between the relative Gromov width and another quantitative measurement, the length of a cobordism between two Legendrian submanifolds.
JS is partially supported by NSF grant DMS-1406093, and the Schmidt Fellowship at IAS. Both JS and LT received support at IAS from The Fund for Mathematics.
Received 26 September 2017
Accepted 31 October 2018
Published 25 March 2020